Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

184 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes painful burning sensation in chest radiating to arm?

Answered by
Dr.
Dr. Divakara

Internal Medicine Specialist

Practicing since :2006

Answered : 2358 Questions

default
Posted on Mon, 2 Nov 2015 in Digestion and Bowels
Question: After having 3 rounds of acid reflux meds in past 7 months, and a film procedure last week of my stomach and upper GI, where I drank crystals and barium, it has been determined that I don't have acid reflux, and my esocophas (sp?) looked good. However, my symptoms mimic acid reflux for over 3 years now. When I take a walk, average speed, I get a painful burning sensation in my mid chest. It occurs within 3 mintues of walking, usually at a slight incline. Antacids sometimes relieve the pain, and sometimes not. The pain sometimes radiates out to both arms. I get a light reflux at night, bed is elevated, but usually take 1-2 antacids every night around 2 am.
doctor
Answered by Dr. Divakara 37 minutes later
Brief Answer:
Get tested for stomach infection.

Detailed Answer:
Hi

Thanks for posting your query.

See, a normal barium swallow test doesn't rule out reflux disease totally. Still you might be having acid reflux.

But since you have completed 3 rounds of treatment and still the reflux is recurring , I would recommend you getting tested for stomach infection especially with H.Pylori bacteria.

in that regard I recommend you to get tested with Rapid urease test and revert back with report.

Also ask your doctor for a prescription of Rabeprezole + Levosulpride and use it .

Avoid spicy food , non veg food , carbonated drinks and citrus fruits.

Hope this information was useful to you.
Any clarifications feel free to ask .

Regards.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Lab Tests

Recent questions on  Stomach infection

doctor1 MD

My son aged 15 was I believe misdiagnosed with ulceraive colitis in February. His dioreahha episode began after sitting in a unventilated room for long hours next to a window with black mould and putting on the airconditioning.The reason i disagree with this diagnosis is that after a while in hospital recieving blood transplant and medication he did not recover and had another episode in July when again he used airconditioning to cool down, He then went to a specialist in Ankara Turkey where they discovered his medication was causing problems with his pancreas and kidneys and immediatly stopped it. there he did not adhere to any kind of diet he just began to eat and walk as much as his strength would allow. After 10 days hte diarehha disappeared and the doctor gave him Iron supplements to help his anemia . A few weeks ago the weather turned cold. Again he used the airconditioning. Again he began to get dioreahha began geting slight pains in his stomach and going to the lavatory about once every hour and was running a slight temperature . He became afraid to eat has got a few red patched on his legs maybe due to dehydration and malnutrition . He is currently in hospital where a specialist who helped a friend in a similar condition has given him antibiotics along with vitamins for a stomach infection. So could my son be a victim of black mould? it looks that way to me

doctor1 MD

Hello sir, I have been suffering from acidity problem for almost 5 years. I can eat only the normal usual simle healthy foods . but sometimes that also cause problem. from last 1 month I lost my test of food and from last 7 days I have been suffering from stomach infection. the acidity was too high that my normal medicines were not working at all. My doctor gave a course for 15 days and advised me to do complete body checkup, though not done yet. for two days my stool also became greyish black and returned to normal after taking medicine. however now I feel like my eye sight is blurred and there is blood from nose in solid form(only little) and also there is headeche and back pain . my eyesight may be effected as I used to study to much during exam time.ut the antibiotics I am using are not strong enough to result any drug interection.I have sinus problem, blood pressure is normal,and a anaemia history. please do reply sir as I am not getting what actually to do.

doctor1 MD

Hello Sir, My daughter is five years old. Every monsoon season she suffers from stomach infection resulting in diarrhea and has to be given antibiotics. After the antibiotic course is completed, she suffers from indigestion, has motions after every meal; 4-5 times a day.

doctor1 MD

two weeks ago i had food poisining or a stomach infection the doctor couldnt decide so he gave me medicine for both and to help with the diariaha and cramps and nausia. after that week i had a urine infection and i took pills for that and now i have pain in my lower back and feel like im bloated.i just dont wont to go to the emergency room unless its something that could wait until i see my doctor on momday i still did not feel like the medication worked.

doctor1 MD

Hello.... Had outside food day and night two weeks back.... Post two days started having abdominal pain and epigastric pain .... Doctor ran antacid.... But no improvement.... Have bloating and gas as well.... Stool routine was normal except...

doctor1 MD

I have a very delicate stomach. Every other day i get loose stool and it worsens in frequency after masturbating. Recently i had a stomach infection with non stop vomiting and diarrhea . I took fluid, antibiotics, vitamins, probiotics. I cant seem...

doctor1 MD

Hello My 6 year old son has been complaining of abdominal pain , now it has been 28 hours - he vommitted last night and this morning but since he has been able to keep his food down. Tonight he is complaining of severe pain that comes and goes...